Journal of High Energy Physics (Oct 2019)

M-theoretic Lichnerowicz formula and supersymmetry

  • André Coimbra,
  • Ruben Minasian

DOI
https://doi.org/10.1007/jhep10(2019)036
Journal volume & issue
Vol. 2019, no. 10
pp. 1 – 35

Abstract

Read online

Abstract A suitable generalisation of the Lichnerowicz formula can relate the squares of supersymmetric operators to the effective action, the Bianchi identities for fluxes, and some equations of motion. Recently, such formulae have also been shown to underlie the (generalised) geometry of supersymmetric theories. In this paper, we derive an M-theoretic Lichnerowicz formula that describes eleven-dimensional supergravity together with its higherderivative couplings. The first corrections to the action appear at eight-derivative level, and the construction yields two different supersymmetric invariants, each with a free coefficient. We discuss the restriction of our construction to seven-dimensional internal spaces, and implications for compactifications on manifolds of G 2 holonomy. Inclusion of fluxes and computation of contributions with higher than eight derivatives are also discussed.

Keywords